Thunderstorm Wind, Columbia
- When
- March 31, 9:25 PM EST
- Where
- Columbia County, 2 mi W of Lake City
- Property damage
- $100
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.183, -82.667
large trees down across US Highway 90 and Fortress Rd.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 31, 7:11 PM EST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 730 PM EST SAT MAR 30 2002 SEVERE THUNDERSTORM WATCH BOX 68 IN EFFECT FOR INTERIOR SE GA AND THE SUWANNEE VALLEY...DESPITE THE BOX BOUNDARIES CAMDEN...GLYNN AND THE COASTAL WATERS SOUTH OF THE ALTAMAHA SOUND ARE NOT IN THE BOX. THE LINE SEEMS TO BE BOWING IN THE TIFTON AREA AND THAT MIGHT CLIP ARE NWRN COUNTIES. TALLAHASSEE HAS REPORTED SOME WIND DAMAGE AND HAIL WITH THESE CELLS. PER A PHONE CONVERSATION WITH THAT OFFICE THE VIL OF THE DAY FOR HAIL LOOKS TO BE 50-55 KG/M2. INSTABILITIES WITH GRADUALLY DECREASE WITH THE LOSS OF DIURNAL HEATING. THEREFORE WONT BE SURPRISED IF THE WATCH IS CANCELED PRIOR TO EXPIRATION. .JAX... .GA...SEVERE THUNDERSTORM WATCH GAZ132>136-149>152-162>164-. .FL...SEVERE THUNDERSTORM WATCH FLZ020>023-035-. SANDRIK
FLZ020>023-035-GAZ132>136-149>152-162>164-010600- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 643 PM EST SUN MAR 31 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 68 HAS BEEN ISSUED UNTIL 100 AM EDT FOR THE FOLLOWING COUNTIES OF SOUTHEAST GEORGIA... JEFF DAVIS... APPLING...WAYNE COFFEE... BACON... CLINCH... CHARLTON... ECHOLS... WARE...PIERCE...BRANTLEY...AND ATKINSON... ...THE SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR THE FOLLOWING COUNTIES OF NORTH FLORIDA... BAKER... COLUMBIA... HAMILTON...GILCHRIST... AND SUWANNEE... THIS WATCH REPLACES THE PREVIOUS SEVERE THUNDERSTORM WATCH. CAMDEN AND GLYNN COUNTIES AND THE ADJACENT COASTAL WATERS ARE NOT INCLUDED IN THIS WATCH. LINE OF INTENSE THUNDERSTORMS CONTINUES TO TRACK EASTWARD ACROSS FLORIDA AND GEORGIA...WITH ISOLATED STORMS FORM AHEAD OF LINE. MODERATE INSTABILITY AND STRONG SOUTHWEST DEEP LAYER FLOW WILL MAINTAIN THE THREAT OF GUSTY/DAMAGING WINDS AND LARGE HAIL THROUGH THE NEXT SEVERAL HOURS. A FEW SEVERE THUNDERSTORMS WITH HAIL TO 2 INCHES AND WIND GUSTS TO 70 MPH ARE POSSIBLE. THE STORMS ARE MOVING FROM THE WEST AT 35 MPH. SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE ON THE INTERNET AT WEATHER.GOV. SANDRIK
FLZ020>023-035-GAZ132>136-149>152-162>164-010500- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK... CORRECTED EXPERATION TIME OF THE WATCH NATIONAL WEATHER SERVICE JACKSONVILLE FL 649 PM EST SUN MAR 31 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 68 HAS BEEN ISSUED UNTIL MIDNIGHT EDT FOR THE FOLLOWING COUNTIES OF SOUTHEAST GEORGIA...JEFF DAVIS... APPLING...WAYNE...COFFEE...BACON...CLINCH...CHARLTON...ECHOLS... WARE...PIERCE...BRANTLEY...AND ATKINSON... ...THE SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR THE FOLLOWING COUNTIES OF NORTH FLORIDA...BAKER...COLUMBIA...HAMILTON... GILCHRIST...AND SUWANNEE... THIS WATCH REPLACES THE PREVIOUS SEVERE THUNDERSTORM WATCH. CAMDEN AND GLYNN COUNTIES AND THE ADJACENT COASTAL WATERS ARE NOT INCLUDED IN THIS WATCH. LINE OF INTENSE THUNDERSTORMS CONTINUES TO TRACK EASTWARD ACROSS FLORIDA AND GEORGIA...WITH ISOLATED STORMS FORMING AHEAD OF THE LINE. MODERATE INSTABILITY AND STRONG SOUTHWEST DEEP LAYER FLOW WILL MAINTAIN THE THREAT OF GUSTY...DAMAGING WINDS AND LARGE HAIL THROUGH THE NEXT SEVERAL HOURS. A FEW SEVERE THUNDERSTORMS WITH HAIL TO 2 INCHES AND WIND GUSTS TO 70 MPH ARE POSSIBLE. THE STORMS ARE MOVING FROM THE WEST AT 35 MPH. SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE ON THE INTERNET AT WEATHER.GOV.
FLZ020>023-035-GAZ132>136-149>152-162>164-010500- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK... CORRECTED EXPERATION TIME OF THE WATCH NATIONAL WEATHER SERVICE JACKSONVILLE FL 649 PM EST SUN MAR 31 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 68 HAS BEEN ISSUED UNTIL MIDNIGHT EDT FOR THE FOLLOWING COUNTIES OF SOUTHEAST GEORGIA... JEFF DAVIS... APPLING...WAYNE COFFEE... BACON... CLINCH... CHARLTON... ECHOLS... WARE...PIERCE...BRANTLEY...AND ATKINSON... ...THE SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR THE FOLLOWING COUNTIES OF NORTH FLORIDA... BAKER... COLUMBIA... HAMILTON...GILCHRIST... AND SUWANNEE... THIS WATCH REPLACES THE PREVIOUS SEVERE THUNDERSTORM WATCH. CAMDEN AND GLYNN COUNTIES AND THE ADJACENT COASTAL WATERS ARE NOT INCLUDED IN THIS WATCH. LINE OF INTENSE THUNDERSTORMS CONTINUES TO TRACK EASTWARD ACROSS FLORIDA AND GEORGIA...WITH ISOLATED STORMS FORM AHEAD OF LINE. MODERATE INSTABILITY AND STRONG SOUTHWEST DEEP LAYER FLOW WILL MAINTAIN THE THREAT OF GUSTY/DAMAGING WINDS AND LARGE HAIL THROUGH THE NEXT SEVERAL HOURS. A FEW SEVERE THUNDERSTORMS WITH HAIL TO 2 INCHES AND WIND GUSTS TO 70 MPH ARE POSSIBLE. THE STORMS ARE MOVING FROM THE WEST AT 35 MPH. SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE ON THE INTERNET AT WEATHER.GOV.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
large trees down across US Highway 90 and Fortress Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290381.